MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAX; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404030
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on january 16, 2019 that an accumax 550 laser fiber was opened for in a ureterolithotripsy procedure performed on (b)(6) 2019.According to the complainant, during preparation, the connector of the laser fiber was hot after it was connected to the laser unit.The procedure was completed with another accumax 550 laser fiber.There were no patient complications reported as a result of this event.There was no serious injury nor adverse patient effects as a result of this event.
 
Additional Manufacturer Narrative
Problem code 1437 captures the reportable event of fiber overheating of device.One accumax 550 laser fiber was returned in one continuous piece.The fiber measured approximately 279.5 cm from the top of the connector to the tip.The exposed glass fiber tip measured approximately 3.5 mm and appeared degraded from normal use.Examination under magnification revealed that the pattern on the tip face was consistent with normal degradation.Fibers are consumable and meant to degrade.There was no damage along the body of the fiber.Visual inspection of the sma connector shows that the strain relief boot was detached, likely as a result of the reported overheating of the connector during the procedure, resulting in failure of the attachment of the boot.The condition of the returned device confirms that the fiber is broken within the connector before use most likely caused by handling damage during setup, resulting in a fracture within the connector during the procedure that caused the reported event.Review and analysis of all available information indicated that the root cause for this event is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed; no anomalies were noted.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an accumax 550 laser fiber was opened for in a ureterolithotripsy procedure performed on (b)(6) 2019.According to the complainant, during preparation, the connector of the laser fiber was hot after it was connected to the laser unit.The procedure was completed with another accumax 550 laser fiber.There were no patient complications reported as a result of this event.There was no serious injury nor adverse patient effects as a result of this event.

Brand Name
ACCUMAX
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8325571
Report Number3005099803-2019-00641
Device Sequence Number14010368
Product Code GEX
UDI-Device Identifier08714729784609
UDI-Public08714729784609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2019
Device Model NumberM0068404030
Device Catalogue Number840-403
Device Lot NumberC000003859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight72